Mississippi, 2011

Damaging Wind in Mississippi, June 11, 2011

June 11, 2011 · NWS MOB · 1 event in 1 county or zone

A thunderstorm produced high winds that caused damage in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm produced high winds that caused damage in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 11, 5:30 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 5:30 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT SAT JUN 11 2011

.AVIATION...(00Z ISSUANCE)...GENERALLY VFR CIGS/VISBYS THROUGH THE
FORECAST. EXCEPTION IS AFTERNOON SHRA/TSRA FORMING AND MOVING IN A
GENERALLY WEST OR SOUTHWEST DIRECTION...CAUSING LOCAL DROPS IN
CIGS/VISBYS. COVERAGE IS EXPECTED TO BE ISOLATED TO SCATTERED IN
COVERAGE...THOUGH ANY STRONG OUTFLOWS WILL LIKELY CAUSE AN INCREASE
IN COVERAGE ON THE COUNTY SCALE. DAILY GULF BREEZE MOVING INLAND
WILL CAUSE A SWITCH IN NEAR GROUND WINDS DURING THE AFTERNOON NEAR
THE COAST.

/16

&&
.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...NAM AND GFS SOUNDINGS
INDICATE LINGERING AFTERNOON AND EARLY EVENING THUNDERSTORMS COULD
BRING STRONG GUSTY WIND AS OUTFLOW GUSTS FROM 35-45 MPH AND SMALL
HAIL. CANNOT RULE OUT A FEW BECOMING BRIEFLY SEVERE WITH DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND/OR SMALL HAIL.

TODAY'S 12Z MOS TEMPERATURE GUIDANCE APPEARS TO HAVE GOTTEN NEAR
ZERO BIAS ON DAYTIME HIGHS AND GIVEN LITTLE CHG IN THE ENVIRONMENT
TODAY...WILL LEAN TO MOS FOR THE MOMENT. POPS LOOK RATHER LOW FOR
THE MESOSCALE SITUATION SO WE RAISED THEM BY ABOUT 20 TO 30 PERCENT
FOR THE SEABREEZE AND THAT HELPS MATCH NEIGHBORS AS WELL. /77

.LONG TERM [TUESDAY THROUGH FRIDAY]...NO CHANGES. AN UPPER TROUGH
SITUATED FROM THE SOUTHWEST GULF OF MEXICO TO THE WESTERN ATLANTIC
WILL MOVE SOUTHEAST THROUGH MIDWEEK. AN UPPER HIGH BUILDING OVER THE
SOUTHERN PLAINS WILL PUSH INTO THE NORTHEAST GULF AND A STRONG UPPER
LOW MOVES OFF NOVA SCOTIA INTO THE GRAND BANKS. IT SHOWS A SMALL
PROPENSITY TO DRAG A FRONT THROUGH THIS AREA ACCOMPANIED BY A WEAK
SURFACE HIGH IN THE NORTH CENTRAL GULF. ANOTHER COLD FRONT
APPROACHING THE FORECAST AREA FROM THE NORTH OVERNIGHT FRIDAY MOVES
INTO THE FORECAST AREA ON SUNDAY AND THEN STALLS. /77

WILL  KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH ALL FORECAST PERIODS...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. PRECIPITABLE WATER OVER THE AREA REMAINING
BETWEEN 1.5 AND 2.0 INCHES THROUGH THE PERIOD SUGGEST THAT SOME OF
THE THUNDERSTORMS WILL BRING PERIODS OF LOCALLY HEAVY RAIN ESPECIALLY
SINCE STORM MOTION IS EXPECTED TO BE LESS THEN 15 MPH. NO CHANGES
TO TEMPERATURES WE HAVE. HIGHS CONTINUE ABOVE NORMAL...REACHING THE
MID 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW TEMPERATURES
EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S INLAND
AREAS AND THE MID 70S COASTAL SECTIONS.

&&

.MARINE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN GULF
INTO THE EARLY PART OF NEXT WEEK...WHILE A WEAK TROUGH OF LOW
PRESSURE PERSISTS JUST INLAND OVER THE SOUTHEASTERN STATES. THIS WILL
RESULT IN A CONTINUED LIGHT WIND FLOW OVER THE MARINE AREA INTO THE
EARLY PART OF NEXT WEEK...WITH A SOUTHWESTERLY DIRECTION BEING THE
PRIMARY DIRECTION. LITTLE CHANGE IN SEAS EXPECTED. 12/DS

&&

.FIRE WEATHER...HIGHS IN THE LOW TO MID 90S AND DEEP MIXING...WITH
MIXING HEIGHT EXCEEDING 10000 FEET AND DISPERSION EXCEEDING
120...WILL BRING DRY AIR ALOFT MIXING DOWN TO THE SURFACE SUNDAY
AFTERNOON. SUNDAY AFTERNOON RH WILL THEREFORE BE IN THE UPPER 30S
AWAY FROM THE COAST BUT HIGHER NEAR SHORE DUE TO DEVELOPING
CONVECTION ALONG THE AFTERNOON SEA BREEZE. ISOLATED SHOWERS AND
THUNDERSTORMS LATE IN THE MORNING BECOMING SCATTERED IN THE AFTERNOON
AND EARLY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  94  73  95 /  30  30  10  30
PENSACOLA   72  93  78  95 /  20  30  10  30
DESTIN      79  91  78  90 /  20  30  10  30
EVERGREEN   66  97  69  98 /  30  40  10  30
WAYNESBORO  65  97  68  97 /  30  30  10  05
CAMDEN      65  97  69  98 /  30  20  10  10
CRESTVIEW   68  96  70  98 /  20  40  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 11, 3:43 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT SAT JUN 11 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-122145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
443 PM CDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THROUGH TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER SOUTH CENTRAL ALABAMA
AND THE INTERIOR NORTHWEST FLORIDA PANHANDLE ARE EXPECTED TO MOVE
SOUTHWESTWARD TO BE LOCATED MAINLY OVER SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI DURING THE EVENING HOURS. THE THUNDERSTORMS
WILL WEAKEN DURING THE LATE EVENING HOURS AND DISSIPATE BY AROUND
MIDNIGHT.

GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH
SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...A FEW STORMS MAY BECOME
SEVERE AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO
THE SIZE OF QUARTERS.

DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY RAINFALL
CAN ALSO BE EXPECTED WITH FREQUENT LIGHTNING ALSO A THREAT IN AND
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
FORECAST PERIOD. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING
BRIEF STRONG WINDS GUSTS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
TO BE REQUIRED.

In the hours before

Special weather statement, Jun 11, 5:10 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT SAT JUN 11 2011

ALZ052>055-112345-
WASHINGTON AL-MONROE AL-CLARKE AL-WILCOX AL-
610 PM CDT SAT JUN 11 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON...
NORTHWESTERN MONROE...CLARKE AND SOUTHWESTERN WILCOX COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 645 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASVILLE
TO 10 MILES EAST OF JACKSON...AND MOVING SOUTHWEST AT 20 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
CHOCTAW BLUFF AROUND 625 PM CDT...
JACKSON AROUND 645 PM CDT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

&&
Special weather statement, Jun 11, 5:21 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
621 PM CDT SAT JUN 11 2011

ALZ053-120000-
CLARKE AL-
621 PM CDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 700 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR FULTON...AND MOVING
SOUTHWEST AT 10 MPH.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Local storm report, Jun 11, 6:03 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
703 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     LENOX                   31.34N 87.19W
06/11/2011                   CONECUH            AL   EMERGENCY MNGR

            THUNDERSTORMS WIND GUST TORE SOME METAL SHEATHING OFF OF
            A BARN. ALSO BLEW A TREE LIMB ONTO A TRANSFORMER...
            SPARKING A FIRE. DID NOT KNOCK OUT POWER. REPORTED BY
            CONECUH CO EMA.

&&

SAM
Special weather statement, Jun 11, 6:22 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 PM CDT SAT JUN 11 2011

ALZ061-120100-
UPPER MOBILE AL-
722 PM CDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKASAW...OR NEAR I65 AND AL 158...AND
MOVING NORTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
SARALAND AROUND 735 PM CDT...
OAK GROVE AROUND 750 PM CDT...
SATSUMA AROUND 755 PM CDT...
CREOLA AROUND 800 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 6 AND 21.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Jun 11, 6:59 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
759 PM CDT SAT JUN 11 2011

ALZ061-MSZ079-120145-
UPPER MOBILE AL-GEORGE MS-
759 PM CDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN
SOUTHEAST MISSISSIPPI...CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
THROUGH 845 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CHICKASAW...OR NEAR LOTT AND
COLEMAN D...AND MOVING WEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BIG CREEK LAKE...BIG CREEK LAKE DAM AROUND 815 PM CDT...
TANNER WILLIAMS AROUND 825 PM CDT...
WILMER...WARLEY AROUND 830 PM CDT...
MOFFET AROUND 845 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Jun 11, 7:01 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CDT SAT JUN 11 2011

ALZ061-063-120145-
UPPER MOBILE AL-LOWER MOBILE AL-
801 PM CDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 845 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRICHARD...OR NEAR CRICHTON...AND MOVING
EAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BROOKLEY FIELD AIR AROUND 820 PM CDT...
DOWNTOWN MOBILE AROUND 825 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

The radar

The Mobile radar (KMOB), 72 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 11, 7:20 PM CST to 7:22 PM CST
Where
Greene County, Jonathan
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.220, -88.650

Winds estimated at 60 mph downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328033.